Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Apr 27, 2011, 10:55 PM EDT for Randolph County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 10:55 PM EDT (02:55 UTC)
- Expired
- Apr 27, 2011, 11:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
County Randolph County, IN
The radar
The Indianapolis radar (KIND), 108 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 521 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
607 WWUS83 KIND 280255 SPSIND SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1055 PM EDT WED APR 27 2011 INZ041-042-049-280330- DELAWARE-HENRY-RANDOLPH- 1055 PM EDT WED APR 27 2011 ...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN HENRY...WESTERN RANDOLPH AND SOUTHEASTERN DELAWARE COUNTIES UNTIL 1130 PM EDT... AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF MUNCIE...MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... FARMLAND AND PARKER CITY AROUND 1100 PM EDT... RIDGEVILLE AROUND 1110 PM EDT... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4001 8512 4004 8532 4032 8521 4032 8498 TIME...MOT...LOC 0255Z 203DEG 49KT 4013 8519 $$ DRT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Apr 27, 6:07 PM EDT, 4 hours 48 minutes earlier.
Area forecast discussion, Apr 27, 6:07 PM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 607 PM EDT WED APR 27 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ACTIVE WET WEATHER PATTERN CONTINUES ACROSS CENTRAL INDIANA. THIS EVENING AND TONIGHT A SURFACE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA AND BRING MORE HEAVY RAIN...THUNDERSTORMS...AND THE POTENTIAL FOR SEVERE WEATHER TO THE AREA. THE FLASH FLOOD WATCH FOR THE AREA HAS BEEN EXTENDED THROUGH LATE TONIGHT FOR THIS REASON. FOR THURSDAY THE UPPER TROUGH WILL MOVE ACROSS THE AREA AND KEEP CHANCES FOR RAIN SHOWERS GOING. BY THURSDAY NIGHT THE UPPER TROUGH WILL MOVE OUT AND FINALLY ALLOW FOR SOME DRY WEATHER ACROSS CENTRAL INDIANA FROM LATE THURSDAY NIGHT THROUGH SATURDAY. ON SATURDAY NIGHT ANOTHER SYSTEM WILL ARRIVE BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH MONDAY. && .NEAR TERM /THIS EVENING AND TONIGHT/... FORECAST FOCUS IS ON POPS...RAINFALL AMOUNTS AND POTENTIAL FOR SEVERE. LEAD SURFACE LOW IS OVER E MICHIGAN WITH A FRONT EXTENDING THROUGH CENTRAL INDIANA TO NE ARKANSAS WHERE THE TRAILING LOW IS LOCATED AS OF 19Z. THE TRAILING LOW SHOULD BE SWINGING THROUGH THE AREA BETWEEN 0 AND 6Z AND EXPECT THE HEAVIEST RAIN TO FALL ACROSS THE AREA DURING THAT TIME. ACCORDING TO SATELLITE DERIVED VALUES PRECIPITABLE WATER HAS DROPPED TO JUST OVER AN INCH BUT VALUES OF AROUND 1.5 INCHES ARE JUST TO THE SOUTH AND COULD ADVECT IN AHEAD OF THE LOW. THERE IS SOME WEAK INSTABILITY OVER THE SOUTHEASTERN HALF OF THE AREA AS OF 19Z AS WELL...AND WIND SHEAR WILL INCREASE AS THE SURFACE LOW TRAVERSES THE AREA...LOW LEVEL JET ARRIVES OVER THE SOUTHEAST...AND UPPER JET AXIS MOVES ACROSS. THESE FACTORS COMBINED JUSTIFY A RISK FOR SEVERE WEATHER THIS EVENING AND TONIGHT UNTIL AFTER THE LOW MOVES THROUGH. THIS SAID...INSTABILITY IS WEAK AND WITH ALL THE CLOUD COVER SHOULD REMAIN WEAK AND THUS BE A LIMITING FACTOR. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... FORECAST FOCUS IS ON RAIN CHANCES. MODELS ARE IN GOOD AGREEMENT SO WILL USE A CONSENSUS APPROACH. THE UPPER TROUGH WILL MOVE THROUGH TOMORROW DURING THE DAY AND THINK THIS SHOULD PROVIDE ENOUGH FORCING FOR SOME SHOWERS. THERE SHOULD NOT BE ANY INSTABILITY LEFT AT THAT POINT AND AMPLE MOISTURE SHOULD BE GONE SO NOT EXPECTING LARGE AMOUNTS OF QPF BUT INSTEAD A GRAY AND LIGHT SHOWERY DAY. KEPT HIGHEST POPS IN THE NORTH CLOSEST TO THE UPPER LOW AND TAPERED TO CHANCES IN THE SOUTH. WITH SYSTEM MOTION TRENDING SLOWER HAVE ALSO ADDED A LOW CHANCE POP IN THE EAST TAPERING TO SLIGHT CHANCE IN THE WEST FOR TOMORROW NIGHT BEFORE 6Z. AFTER 6Z WILL BE DRY THROUGH THE REST OF THE SHORT TERM AS HIGH PRESSURE BUILDS OVER THE AREA. FOR TEMPERATURES GUIDANCE WAS VERY SIMILAR FOR THE MOST PART SO USED A MAV/MET AVERAGE. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE LONG TERM SHOULD START OUT DRY WITH A RIDGE AXIS OVER THE AREA AND MOVING OFF TO THE EAST. BY SATURDAY NIGHT THE COLD FRONT WILL APPROACH AND BRING MORE CHANCES FOR THUNDERSTORMS TO THE AREA. THE FRONT COULD GET HUNG UP BRIEFLY WITH A WARM FRONT EXTENDING OUT FROM THE PLAINS AND THIS COULD KEEP THUNDER CHANCES IN THROUGH SUNDAY NIGHT. ON MONDAY THE UPPER TROUGH SHOULD APPROACH AND WILL INCLUDE A CHANCE OF SHOWERS FOR THAT BUT BY MONDAY NIGHT THE TROUGH AXIS SHOULD BE MOVING EAST AND WILL GO DRY FROM THEN THROUGH WEDNESDAY. OF NOTE AT THIS POINT IS THAT THE ECMWF IS SLOWER WITH THE PASSAGE OF THE SYSTEM AND DEVELOPS A CUT OFF UPPER LOW ON TUESDAY WHICH WOULD KEEP CHANCES FOR RAIN IN THE FORECAST LONGER...BUT AT THIS POINT ENSEMBLES ARE FAVORING A MORE PROGRESSIVE PATTERN SO WILL DISCOUNT THE ECMWF FOR NOW. TEMPERATURES SHOULD START WARMER THAN AVERAGE ON SATURDAY...BE NEAR AVERAGE ON SUNDAY AND THEN DROP BELOW AVERAGE AFTER FRONTAL PASSAGE FOR MONDAY AND TUESDAY. && .AVIATION /FOR 280000Z TAFS/... SURFACE LOW PRESSURE SYSTEM WILL CROSS INDIANA BETWEEN 00-06Z THU. SCATTERED SHOWERS ACROSS THE CENTRAL PORTION OF THE STATE HAVE ALLOW FLIGHT CATEGORIES TO DROP TO MFVR IN MANY LOCATIONS...AND EXPECT THESE CONDITIONS TO DETERIORATE FURTHER AS MAIN LOW MOVES THROUGH. WIDESPREAD CIGS BELOW ONE THOUSAND FEET AND VISIBILITIES 4SM...LOCALLY 2SM IN SHOWERS...TSTMS...AND FOG...THROUGH EARLY TONIGHT. AFTER ABOUT 06Z CIGS BECOMING MVFR AND VISIBILITIES BECOMING MOSTLY P6SM...BUT STILL LOCALLY 5SM IN LIGHT SHOWERS. EXPECT GUSTY WESTERLY WINDS ON THE BACKSIDE OF THE LOW EARLY THU MORNING AND THROUGH THE AFTERNOON WITH GUSTS IN UPWARDS OF 30 KT. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....CP AVIATION...SMF
Hazardous weather outlook, Apr 27, 10:22 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1022 PM EDT WED APR 27 2011 INZ021-028>031-035>049-051>057-060>065-067>072-290230- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1022 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT. A FEW OF THE STRONGER STORMS COULD PRODUCE SOME GUSTY WINDS...BRIEF DOWNPOURS...AND ISOLATED LIGHTNING STRIKES. HEAVY RAIN WILL CONTINUE TO BE A THREAT...AND A FLASH FLOOD WATCH CONTINUES THROUGH 4 AM EDT THURSDAY MORNING. EXTENSIVE FLOODING ALONG AREA RIVERS WILL CONTINUE. MAJOR FLOODING WILL CONTINUE ALONG RIVERS IN SOUTHERN AND SOUTHWEST INDIANA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD RIVER FLOODING WILL CONTINUE...WITH MAJOR FLOODING ALONG RIVERS IN SOUTHERN AND SOUTHWEST INDIANA. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR THUNDERSTORM HAZARDS TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Apr 27, 9:00 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 900 PM EDT WED APR 27 2011 INZ045-046-052-053-280200- CLAY-HENDRICKS-OWEN-PUTNAM- 900 PM EDT WED APR 27 2011 AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS FROM DANVILLE SOUTHWEST TO NEAR SPENCER MOVING NORTHEAST AT 40 MPH. TORRENTIAL RAINFALL WILL CAUSE VISIBILITY ISSUES AND WATER PONDING PROBLEMS FOR DRIVERS. GUSTY WINDS TO 30 MPH MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. DRT
Special weather statement, Apr 27, 9:02 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 902 PM EDT WED APR 27 2011 INZ060-061-067-068-280200- DAVIESS-GREENE-KNOX-SULLIVAN- 902 PM EDT WED APR 27 2011 AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS FROM SPENCER SOUTHWEST TO NEAR LINTO AND VINCENNES MOVING NORTHEAST AT 40 MPH. TORRENTIAL RAINS WILL CAUSE VISIBILITY AND PONDING WATER PROBLEMS FOR DRIVERS. GUSTY WINDS TO 30 MPH MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. DRT
Special weather statement, Apr 27, 9:33 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 933 PM EDT WED APR 27 2011 INZ045-046-054-280200- HENDRICKS-MORGAN-PUTNAM- 933 PM EDT WED APR 27 2011 AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 11 MILES SOUTHEAST OF GREENCASTLE...AND MOVING NORTHEAST AT 40 MPH. * THE THUNDERSTORM WILL BE NEAR... AMO AND CLAYTON AROUND 940 PM EDT... DANVILLE AROUND 950 PM EDT... LIZTON AROUND 955 PM EDT... PITTSBORO AROUND 1000 PM EDT... TORRENTIAL RAINS WILL CAUSE VISIBILITY AND PONDING WATER PROBLEMS FOR DRIVERS. WINDS MAY GUST TO 30 MPH. DRT
Special weather statement, Apr 27, 9:37 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 937 PM EDT WED APR 27 2011 INZ068-280200- DAVIESS- 937 PM EDT WED APR 27 2011 AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINSHOWERS ALONG STATE ROAD 57 IN DAVIESS COUNTY INCLUDING WASHINGTON. THE LINE OF SHOWERS WAS MOVING EAST AT 30 MPH. TORRENTIAL RAINS WILL CAUSE VISIBILITY AND PONDING WATER PROBLEMS FOR DRIVERS. GUSTY WINDS TO 30 MPH MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. DRT
Special weather statement, Apr 27, 10:31 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1031 PM EDT WED APR 27 2011 INZ041-049-280300- DELAWARE-HENRY- 1031 PM EDT WED APR 27 2011 AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR NEW CASTLE...OR 13 MILES NORTHWEST OF CAMBRIDGE CITY...AND MOVING NORTHEAST AT 40 MPH. * THE THUNDERSTORM WILL BE NEAR... SUMMIT LAKE STATE PARK AND MOORELAND AROUND 1040 PM EDT... BLOUNTSVILLE AROUND 1045 PM EDT... PRAIRIE CREEK RESERVOIR AROUND 1050 PM EDT... SELMA AND MUNCIE AROUND 1055 PM EDT... TORRENTIAL RAINS WILL CAUSE VISIBILITY AND PONDING WATER PROBLEMS FOR DRIVERS. GUSTY WINDS TO 30 MPH MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. DRT
Special weather statement, Apr 27, 10:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1055 PM EDT WED APR 27 2011 INZ041-042-049-280330- DELAWARE-HENRY-RANDOLPH- 1055 PM EDT WED APR 27 2011 ...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN HENRY...WESTERN RANDOLPH AND SOUTHEASTERN DELAWARE COUNTIES UNTIL 1130 PM EDT... AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF MUNCIE...MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... FARMLAND AND PARKER CITY AROUND 1100 PM EDT... RIDGEVILLE AROUND 1110 PM EDT... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4001 8512 4004 8532 4032 8521 4032 8498 TIME...MOT...LOC 0255Z 203DEG 49KT 4013 8519 DRT
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:03 PM EDT | Areal Flood Warning | IND | Clay, Fountain, Montgomery, Parke, Putnam, Sullivan and 4 more | 7 hr |
| Apr 27, 9:59 PM EDT | Areal Flood Warning | IND | Boone, Hendricks | 3 hr |
| Apr 27, 10:58 PM EDT | Tornado Warning | IND | Delaware, Randolph | 27 min |
| Apr 27, 11:19 PM EDT | Tornado Warning | IND | Randolph | 15 min |
| Apr 28, 12:40 AM EDT | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 4 hr |
| Apr 28, 1:08 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 41 hr |
| Apr 28, 5:27 AM EDT | Areal Flood Warning | IND | Boone, Montgomery | 30 hr |
| Apr 28, 6:36 AM EDT | Areal Flood Warning | IND | Boone, Carroll, Clinton, Fountain, Hamilton, Howard and 5 more | 29 hr |
| Apr 28, 6:47 AM EDT | Areal Flood Warning | IND | Clay, Greene, Hendricks, Marion, Montgomery, Morgan and 6 more | 29 hr |
| Apr 28, 4:28 PM EDT | Special Weather Statement | IND | Johnson | 47 min |
| Apr 28, 4:30 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe | 30 min |
| Apr 28, 4:37 PM EDT | Special Weather Statement | IND | Knox | 38 min |
| Apr 28, 4:57 PM EDT | Special Weather Statement | IND | Bartholomew | 48 min |
| Apr 28, 5:12 PM EDT | Special Weather Statement | IND | Jackson | 48 min |
| Apr 28, 5:14 PM EDT | Special Weather Statement | IND | Martin | 46 min |
| Apr 28, 5:29 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 20 min |
| Apr 28, 5:37 PM EDT | Special Weather Statement | IND | Monroe | 38 min |
| Apr 28, 5:52 PM EDT | Special Weather Statement | IND | Jennings | 23 min |
| Apr 28, 6:32 PM EDT | River Flood Warning | IND | Hamilton, Marion | 23 hr |
Nearby
Special Weather Statements in Indiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.